CASE REPORT
Year : 2017  |  Volume : 8  |  Issue : 1  |  Page : 130-133

Amiodarone-induced loculated pleural effusion without pulmonary parenchymal involvement: A case report and literature review


1 Department of Internal Medicine, St. Michael's Medical Center, An Affiliate of New York Medical College, New York, USA
2 Department of Cardiology, St. Michael's Medical Center, An Affiliate of New York Medical College, New York, USA

Correspondence Address:
Hamid Shaaban
111 Central Avenue, Newark, NJ 07102
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-9668.198345

Rights and Permissions

Amiodarone is an extremely effective antiarrhythmic drug that is known to cause many adverse effects such as pulmonary, thyroid, and liver toxicities. Of these, pulmonary toxicity is most serious. Pulmonary toxicity can present as interstitial pneumonitis, organizing pneumonia, pulmonary nodules and masses, and very rarely pleural effusions. We present a case of a 73-year-old male who presented with progressive exertional dyspnea, nonproductive cough, generalized fatigue, and weakness. He was found to have multiorgan toxicity secondary to long-term treatment with high doses of amiodarone. This case illustrates that amiodarone may cause toxicity involving multiple organs simultaneously in patients receiving long-term therapy and represents the first reported case of amiodarone-induced loculated pleural effusion without associated lung parenchymal involvement.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed803    
    Printed7    
    Emailed0    
    PDF Downloaded106    
    Comments [Add]    

Recommend this journal